Alert archive / Colorado / Fire Weather Watches in 2021

Fire Weather Watch 3, NWS Pueblo, CO

March 8, 202111 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Mar 8, 2021, 2:55 PM MST for 11 counties in Colorado. It took effect at Mar 10, 2021, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 8, 2021, 2:55 PM MST (21:55 UTC)
In effect from
Mar 10, 2021, 11:00 AM MST
Expired
Mar 9, 2021, 3:28 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2995 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WWUS85 KPUB 082155
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
255 PM MST Mon Mar 8 2021

...A Red Flag Warning remains in effect until 6 PM this evening 
for gusty winds, low relative humidity values and dry fuels for 
fire weather zones 227 through 237...which includes all of the 
southeast Colorado Plains...

...A Red Flag Warning is now in effect from 11 AM through 6 PM
Tuesday for gusty winds, low relative humidity values and dry
fuels for fire weather zones 227 through 237...which includes all
of the southeast Colorado Plains...

...A Fire Weather Watch is now in effect from Wednesday morning 
through Wednesday afternoon for gusty winds, low relative 
humidity values and dry fuels for fire weather zones 227 through 
237...which includes all of the southeast Colorado Plains...

COZ227>237-091400-
/O.UPG.KPUB.FW.A.0002.210309T1800Z-210310T0100Z/
/O.NEW.KPUB.FW.W.0007.210309T1800Z-210310T0100Z/
/O.NEW.KPUB.FW.A.0003.210310T1800Z-210311T0100Z/
/O.CON.KPUB.FW.W.0006.000000T0000Z-210309T0100Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
255 PM MST Mon Mar 8 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 227...228...229...230...231...232...233...235...
236 AND 237...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 227...228...229...230...231...232...233...234...235...236 
AND 237... 

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING 
THROUGH WEDNESDAY AFTERNOON FOR GUSTY WINDS, LOW RELATIVE 
HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227...228...
229...230...231...232...233...234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from 11 AM to 6 PM MST Tuesday. A Fire Weather 
Watch has also been issued. This Fire Weather Watch for gusty 
winds, low relative humidity and dry fuels is in effect from 
Wednesday morning through Wednesday afternoon. 

* Affected Area...Fire Weather Zones 227...228...229...230... 
  231...232...233...234...235...236 and 237.

* Winds...Southwest 20 to 30 mph with gusts 35 to 45 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
6 follow-up statements
922 
WWUS85 KPUB 090047
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
547 PM MST Mon Mar 8 2021

...A Red Flag Warning is in effect from 11 AM through 6 PM 
Tuesday for gusty winds, low relative humidity values and dry 
fuels for fire weather zones 227 through 237...which includes all 
of the southeast Colorado plains...

...A Fire Weather Watch is in effect from Wednesday morning 
through Wednesday afternoon for gusty winds, low relative humidity
values and dry fuels for fire weather zones 227 through 
237...which includes all of the southeast Colorado plains...

COZ227>237-091700-
/O.EXP.KPUB.FW.W.0006.000000T0000Z-210309T0100Z/
/O.CON.KPUB.FW.W.0007.210309T1800Z-210310T0100Z/
/O.CON.KPUB.FW.A.0003.210310T1800Z-210311T0100Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
547 PM MST Mon Mar 8 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 227...228...229...230...231...232...233...234...
235...236 AND 237...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 227...228...229...230...231...
232...233...234...235...236 AND 237...

...RED FLAG WARNING FOR TODAY WILL EXPIRE AT 6 PM, FOR FIRE 
WEATHER ZONES 227...228...229...230...231...232...233...234...
235...236 AND 237...

* Affected Area...Fire Weather Zones 227...228...229...230... 
  231...232...233...234...235...236 and 237.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
546 
WWUS85 KPUB 090111
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
611 PM MST Mon Mar 8 2021

...A Red Flag Warning is in effect from 11 AM through 6 PM
Tuesday for gusty winds, low relative humidity values and dry
fuels for fire weather zones 227 through 237...which includes all
of the southeast Colorado plains...

...A Fire Weather Watch is in effect from Wednesday morning
through Wednesday afternoon for gusty winds, low relative
humidity values and dry fuels for fire weather zones 227 through
237...which includes all of the southeast Colorado plains...

COZ227>237-091715-
/O.CON.KPUB.FW.W.0007.210309T1800Z-210310T0100Z/
/O.CON.KPUB.FW.A.0003.210310T1800Z-210311T0100Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
611 PM MST Mon Mar 8 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 227...228...229...230...231...232...233...234...
235...236 AND 237...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 227...228...229...230...231...
232...233...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 227...228...229...230... 
  231...232...233...234...235...236 and 237.

* Winds...Southwest 20 to 30 mph with gusts of 35 to 45 mph.

* Relative Humidity...As low as 5 to 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
669 
WWUS85 KPUB 090224
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
724 PM MST Mon Mar 8 2021

...A Red Flag Warning is in effect from 11 AM through 6 PM
Tuesday for gusty winds, low relative humidity values and dry
fuels for fire weather zones 222 and 227 through 237...which 
includes all of the southeast Colorado plains and Fremont County...

...A Fire Weather Watch is in effect from Wednesday morning
through Wednesday afternoon for gusty winds, low relative
humidity values and dry fuels for fire weather zones 222 and 227 
through 237...which includes all of the southeast Colorado 
plains and Fremont County...

COZ222-091830-
/O.EXA.KPUB.FW.W.0007.210309T1800Z-210310T0100Z/
/O.EXA.KPUB.FW.A.0003.210310T1800Z-210311T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
724 PM MST Mon Mar 8 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 222...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MST Tuesday. A Fire Weather Watch has
also been issued. This Fire Weather Watch for gusty winds and low
relative humidity is in effect from Wednesday morning through
Wednesday afternoon.

* Affected Area...Fire Weather Zone 222.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ227>237-091830-
/O.CON.KPUB.FW.W.0007.210309T1800Z-210310T0100Z/
/O.CON.KPUB.FW.A.0003.210310T1800Z-210311T0100Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
724 PM MST Mon Mar 8 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 227...228...229...230...231...232...233...234...
235...236 AND 237...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 227...228...229...230...231...
232...233...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 227...228...229...230... 
  231...232...233...234...235...236 and 237.

* Winds...Southwest 20 to 30 mph with gusts of 35 to 45 mph.

* Relative Humidity...As low as 5 to 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
219 
WWUS85 KPUB 090229
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
729 PM MST Mon Mar 8 2021

...A Red Flag Warning is in effect from 11 AM through 6 PM
Tuesday for gusty winds, low relative humidity values and dry
fuels for fire weather zones 222 and 227 through 237...which
includes all of the southeast Colorado plains and Fremont
County...

...A Fire Weather Watch is in effect from Wednesday morning
through Wednesday afternoon for gusty winds, low relative
humidity values and dry fuels for fire weather zones 222 and
227 through 237...which includes all of the southeast Colorado
plains and Fremont County...

COZ222-227>237-091830-
/O.CON.KPUB.FW.W.0007.210309T1800Z-210310T0100Z/
/O.CON.KPUB.FW.A.0003.210310T1800Z-210311T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
729 PM MST Mon Mar 8 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...227...228...229...230...231...232...233...
234...235...236 AND 237...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 222...227...228...229...230...
231...232...233...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 222...227...228...229... 
  230...231...232...233...234...235...236 and 237.

* Winds...Southwest 20 to 30 mph with gusts of 35 to 45 mph.

* Relative Humidity...As low as 5 to 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
715 
WWUS85 KPUB 091053
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
353 AM MST Tue Mar 9 2021

...A Red Flag Warning remains in effect today from 11 AM through 
6 PM for gusty winds and low relative humidity values for fire 
weather zones 222, and 227 through 237...which includes all of 
the southeast Colorado plains and Fremont County...

...A Fire Weather Watch remains in effect from Wednesday morning 
through Wednesday afternoon for gusty winds and low relative 
humidity values for fire weather zones 222, and 227 through 
237...which includes all of the southeast Colorado plains and 
Fremont County...

COZ222-227>237-100300-
/O.CON.KPUB.FW.W.0007.210309T1800Z-210310T0100Z/
/O.CON.KPUB.FW.A.0003.210310T1800Z-210311T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
353 AM MST Tue Mar 9 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 222...227...228...229...230...231...232...
233...234...235...236 AND 237...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 222...227...228...229...230...
231...232...233...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 222...227...228...229... 
  230...231...232...233...234...235...236 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
051 
WWUS85 KPUB 092228
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
328 PM MST Tue Mar 9 2021

...A Red Flag Warning remains in effect through 6 PM today for 
gusty winds and low relative humidity values for fire weather 
zones 222, and 227 through 237...which includes all of the 
southeast Colorado plains and Fremont County...

...A Red Flag Warning is in effect from 10 AM to 6 PM on 
Wednesday for gusty winds and low relative humidity values for 
fire weather zones 222, and 226 through 237... which includes all
of the southeast Colorado plains and Fremont County...

COZ222-227>237-101430-
/O.UPG.KPUB.FW.A.0003.210310T1800Z-210311T0100Z/
/O.NEW.KPUB.FW.W.0008.210310T1700Z-210311T0100Z/
/O.CON.KPUB.FW.W.0007.000000T0000Z-210310T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
328 PM MST Tue Mar 9 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR FIRE WEATHER ZONES 222...227...228...229...230...231...232
...233...234...235...236 AND 237... 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
222...227... 228...229...230...231...232...233...234...235...236 
AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 10 AM to 6 PM MST Wednesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 222...227...228...229... 
  230...231...232...233...234...235...236 and 237.

* Winds...West 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226-101430-
/O.NEW.KPUB.FW.W.0008.210310T1700Z-210311T0100Z/
Northern El Paso County Including Monument and Black Forest-
328 PM MST Tue Mar 9 2021

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 
226...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 10 AM to 6 PM MST Wednesday.

* Affected Area...Fire Weather Zone 226.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Mar 8, 10:28 AM MST, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 8, 10:28 AM MST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1028 AM MST Mon Mar 8 2021

.SHORT TERM...(Today and tonight)
Issued at 359 AM MST Mon Mar 8 2021

...Critical fire weather conditions for the southeast plains today...

Currently...A good amount of mid and high level cloudiness was
pushing across UT into far western CO early this morning, produced
by an incoming shortwave. Temps across the forecast area as of 3 am
were reported to be in the 30s and 40s across the plains, and 20s to
lower 30s for the high valleys.

Today and tonight...Strong southwest flow aloft will remain in place
across the Four Corners region and Colorado through the short term,
allowing very warm and dry conditions across the eastern plains to
persist. However, a shortwave in the flow aloft was currently moving
into UT and AZ, and is forecast to cross CO through the day today.
This shortwave will bring isolated to scattered snow showers to the
Continental Divide through the daytime, and up to 2 inches of new
snow will be possible mainly across the eastern San Juan Mts.
Meanwhile, across the southeast plains, winds will begin to
strengthen and get gusty by late morning, and gusts of 30 to even 40
mph will be possible by midday. The stronger winds, combined with
forecast minimum humidity levels ranging from 10 to 15 percent, will
produce critical fire weather conditions for the southeast plains.
Any fires that do start today will have a greater chance of
spreading rapidly.

The upper shortwave to push east of the state this evening, and
clearing skies with dry conditions will then settle in for the
overnight.

Maximum temperatures today are expected to climb into the upper 60s
to mid 70s for the plains, and into the 50s to lower 60s for the
high valleys. Tonight lows will cool into the 30s for the plains and
20s for the high valleys. Moore

.LONG TERM...(Tuesday through Sunday)
Issued at 359 AM MST Mon Mar 8 2021

...High Fire Danger on the Plains Tue/Wed then Significant Winter
Storm Possible Late Week into the Weekend...

Strong sw flow aloft and at the surface will continue across the
area Tue and Wed as lee trough remains near the KS border both
days. Will keep current Fire Weather Watch in place for Tue, and
expect a highlight will be needed for Wed at some point, as winds
look strongest Wed afternoon. Expect warm temps across the area
Tue with mid level thermal ridge in place and strong mixing
expected, while Wed looks slightly cooler as heights/temps aloft
begin to fall.  Over the mts, initial piece of energy ejecting
from the wrn trough will bring a round of snow showers to mainly
the Continental Divide Wed, with perhaps a temporary downturn in
precip chances late Wed night into Thu as wave departs and upper
low is still fairly far to the west. Precip then expands across
all of the region Thu night into Fri as upslope deepens on the
plains and upper low approaches from the west.

8/00z operational models have come into better agreement regarding
the timing and track of wrn upper low ejecting eastward across
the area late week into the weekend, with ECMWF track just
slightly north of the GFS. A look at the ensembles however,
reveals massive differences in QPF and subsequent snowfall, with
00z GEFS members showing anywhere from a tenth to 4 inches of
liquid equivalent at Pueblo as one example. While consensus seems
to be building for a significant event, 00z/06z runs of the GFS
look to be on the very extreme edge of the ensemble envelope
regarding QPF, while lighter but still substantial Euro/WPC and
GEFS ensemble mean precip look more reasonable. At least have
enough confidence at this point to bump up pops from NBM numbers
considerably for late Fri into Sat across the area, as prospects
for a impactful March storm appear to be on the upswing.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1024 AM MST Mon Mar 8 2021

VFR conditions expected at all three terminals through the next 24
hours. Winds will be the main concern, with gusts at KALS and KPUB
nearing 35 kts, while KCOS will likely be around 30 kts. Mid and
high level clouds should clear this afternoon and prevail through
much of the overnight period. Mid and high level clouds will once
again spread across the region Tuesday morning into the afternoon.
Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MST this evening for COZ227>237.

Fire Weather Watch from Tuesday morning through Tuesday
afternoon for COZ227>237.

&&

SHORT TERM...MOORE
LONG TERM...PETERSEN
AVIATION...MOZLEY
Hazardous weather outlook, Mar 8, 5:32 AM MST, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
532 AM MST Mon Mar 8 2021

COZ058>089-093>099-091245-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
532 AM MST Mon Mar 8 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Brisk west to southwest winds with gusts in excess of 30 mph are
expected across the southeast plains late this morning and through
the afternoon. These winds, combined with warm temperatures and low
humidity levels will produce high fire danger across the plains.
Care should be taken with any outdoor activities that could start a
fire, as rapid fire spread is probable.

Isolated to scattered snow showers are forecast along the
Continental Divide today, with light snow accumulations expected.
The eastern San Juan Mountains will have the best chance at seeing
some accumulation, with up to 2 inches of new snow possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong winds, warm temperatures and dry conditions will continue
Tuesday and Wednesday, with high fire danger over the I-25
corridor and across the eastern plains both days.

A strong weather system will develop over the western U.S. late
in the week, bringing a chance for significant snowfall to all of
southern Colorado from Thursday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across the higher terrain of the Continental Divide
today.

27/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:55 PM MSTRed Flag WarningPUBBaca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more27 hr

Nearby

Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.